Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 117, NWS Tulsa, OK

June 7, 2007Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2007, 9:53 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2007, 9:53 PM CDT (02:53 UTC)
Expired
Jun 7, 2007, 11:00 PM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:07 PM CDTHAIL 1Bartlesville, OKQUARTER SIZE HAIL IN BARTLESVILLE
Jun 7, 10:16 PM CDTTSTM WND GST 60Nowata, OK60 MPH GUST REPORTED BY STORM CHASER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 3:57 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3618 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 080253
SVRTSA
OKC105-147-080400-
/O.NEW.KTSA.SV.W.0117.070608T0253Z-070608T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOWATA COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1100 PM CDT

* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BARTLESVILLE...MOVING
  NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DEWEY...
  WANN...NOWATA...DELAWARE AND LENAPAH.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

LAT...LON 3680 9601 3660 9599 3672 9544 3698 9543
      3699 9578

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:56 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 7, 8:56 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT THU JUN 7 2007

.MESOSCALE UPDATE...
AS THE COLD FRONT APPROACHES FROM THE NORTHWEST
THE ORIENTATION OF THE DRYLINE IS BECOMING
MORE NORTHEAST-SOUTHWEST ACROSS NORTHERN OKLAHOMA.
THIS WILL ALLOW DEVELOPING CELLS MORE RESIDENCE
TIME IN / NEAR THE BOUNDARY ZONE.  THIS SHOULD
AID STORM DEVELOPMENT IN OSAGE AND PAWNEE COUNTIES
IN THE NEXT COUPLE OF HOURS.  CAPE BELOW 700MB IS
RATHER LOW IN THESE AREAS...BUT THE TOTAL CAPE REMAINS
BETWEEN 2500 AND 3600 J/KG WITH DEEP LAYER SHEAR NEAR
50 KNOTS.  THEREFORE AN UPSCALE EVOLUTION TO A SUPERCELL
MODE WILL OCCUR WITH ANY CELLS THAT CAN BECOME ESTABLISHED.

RECENT RADAR TRENDS SHOW A SLOW ORGANIZATION TO THE CELL
IN CENTRAL OSAGE COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Jun 7, 8:32 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT THU JUN 7 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
832 PM CDT THU JUN 7 2007

...SEVERE WEATHER REMAINS LIKELY THROUGH THE OVERNIGHT HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...LATE TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND EAST CENTRAL OKLAHOMA.
	ONSET...LATE TONIGHT.

DISCUSSION...
AT 830 PM...THE DRYLINE EXTENDED FROM EXTREME WESTERN OSAGE COUNTY
INTO SOUTHWEST OKLAHOMA. WHILE THE CAP HELD THROUGH THE LATE
AFTERNOON...ISOLATED CONVECTION HAS DEVELOPED ALONG THE DRYLINE FROM
SOUTHWEST OKLAHOMA INTO PARTS OF NORTHEAST OKLAHOMA. WHILE THE
TORNADO THREAT HAS DIMINISHED SOME...ANY OF THESE STORMS ACROSS
NORTHEAST OKLAHOMA WILL HAVE THE POSSIBILITY OF BECOMING SUPERCELLS
GIVEN THE STRONG INSTABILITY. THEREFORE...THERE EXISTS AT LEAST A
SMALL CHANCE OF A TORNADO THROUGH ABOUT 10 OR 11 PM...MAINLY ACROSS
NORTHEAST OKLAHOMA.

MEANWHILE...A COLD FRONT IS RACING SOUTHEAST THROUGH KANSAS...AND IS
EXPECTED TO REACH PARTS OF NORTHEAST OKLAHOMA BY LATE EVENING. AS
THE COLD FRONT MERGES WITH THE DRYLINE...A LINE OF THUNDERSTORMS IS
EXPECTED TO DEVELOP ALONG THE BOUNDARY AND GRADUALLY PUSH INTO
NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA LATER TONIGHT. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT
OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS UNDERWAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS THE COLD
FRONT MOVES INTO NORTH TEXAS BY FRIDAY AFTERNOON. THE POTENTIAL FOR
SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY...PRIMARILY ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM SATURDAY
INTO EARLY NEXT WEEK AS THE COLD FRONT RETURNS BACK TO THE NORTH AS
WARM FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN FOR ADDITIONAL STAFFING FOR POTENTIAL
SEVERE WEATHER ON FRIDAY...AND MONITOR LATER FORECASTS
FOR THUNDERSTORM POTENTIAL THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 7, 9:29 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT THU JUN 7 2007

OKZ054-055-080315-
OSAGE OK-WASHINGTON OK-
929 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     CENTRAL WASHINGTON AND EASTERN OSAGE

AT 928 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF WYNONA...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...BARTLESVILLE...OCHELATA...DEWEY AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3655 9643 3640 9631 3658 9582 3680 9582
      3694 9594

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:29 PM CDTSpecial Weather StatementTSAWashington46 min
Jun 7, 10:00 PM CDTTornado WarningTSANowata, Washington45 min
Jun 7, 10:25 PM CDTTornado WarningTSACraig65 min
Jun 7, 10:45 PM CDTTornado WarningTSAOttawa49 min
Jun 7, 10:48 PM CDTSpecial Weather StatementTSANowata27 min
Jun 7, 10:56 PM CDTSevere Thunderstorm WarningTSANowata34 min
Jun 7, 11:19 PM CDTSevere Thunderstorm WarningTSACraig56 min
Jun 7, 11:37 PM CDTSpecial Weather StatementTSAOkfuskee23 min
Jun 7, 11:46 PM CDTSevere Thunderstorm WarningTSAOttawa74 min
Jun 8, 1:45 AM CDTSpecial Weather StatementTSACraig, Creek, Nowata, Ottawa, Rogers, Tulsa75 min
Jun 8, 2:11 AM CDTSevere Thunderstorm WarningTSACreek, Tulsa50 min
Jun 8, 2:35 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa, Rogers55 min
Jun 8, 3:04 AM CDTSpecial Weather StatementTSACherokee, Delaware, McIntosh, Mayes, Muskogee, Okfuskee and 2 more71 min
Jun 8, 6:55 AM CDTSpecial Weather StatementTSALeFlore65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.